Alert archive / North Dakota / Wind Chill Advisories in 2017

Wind Chill Advisory 5, NWS Bismarck, ND

January 8, 201715 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 8, 2017, 3:51 PM CST for 15 counties in North Dakota. It took effect at Jan 8, 2017, 6:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2017, 3:51 PM CST (21:51 UTC)
In effect from
Jan 8, 2017, 6:00 PM CST
Expired
Jan 9, 2017, 3:04 AM CST
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 40 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2017-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2017-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WWUS43 KBIS 082151
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
351 PM CST SUN JAN 8 2017

...WIND CHILL ADVISORY THROUGH MONDAY MORNING NORTH...

.A WIND CHILL ADVISORY IS IN EFFECT FOR AREAS MAINLY NORTH AND
EAST OF THE MISSOURI RIVER...THOUGH NOT INCLUDING COUNTIES
BORDERING SOUTH DAKOTA. WIND CHILLS AS LOW AS 30 BELOW ZERO IN
THESE AREAS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR
VEHICLE.

NDZ001>005-009>013-021>023-025-035>037-090600-
/O.NEW.KBIS.WC.Y.0005.170109T0000Z-170109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN
351 PM CST SUN JAN 8 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW 
  ZERO BETWEEN 6 PM THIS EVENING AND NOON MONDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 11 PM THIS EVENING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JV
4 follow-up statements
937 
WWUS43 KBIS 090051
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CST SUN JAN 8 2017

...WIND CHILL ADVISORY THROUGH MONDAY MORNING NORTH...

.A WIND CHILL ADVISORY IS IN EFFECT FOR AREAS MAINLY NORTH AND
EAST OF THE MISSOURI RIVER...THOUGH NOT INCLUDING COUNTIES
BORDERING SOUTH DAKOTA. WIND CHILLS AS LOW AS 30 BELOW ZERO IN
THESE AREAS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH
YOUR VEHICLE.

NDZ001>005-009>013-021>023-025-035>037-090900-
/O.CON.KBIS.WC.Y.0005.000000T0000Z-170109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN
651 PM CST SUN JAN 8 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND NOON MONDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING LATE TONIGHT INTO THE EARLY MORNING HOURS.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TWH
287 
WWUS43 KBIS 090341
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CST SUN JAN 8 2017

...WIND CHILL ADVISORY THROUGH MONDAY MORNING NORTH...

.A WIND CHILL ADVISORY IS IN EFFECT FOR AREAS MAINLY NORTH AND
EAST OF THE MISSOURI RIVER...THOUGH NOT INCLUDING COUNTIES
BORDERING SOUTH DAKOTA. WIND CHILLS AS LOW AS 30 BELOW ZERO IN
THESE AREAS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH
YOUR VEHICLE.

NDZ001>005-009>013-021>023-025-035>037-091145-
/O.CON.KBIS.WC.Y.0005.000000T0000Z-170109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN
941 PM CST SUN JAN 8 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 30 BELOW ZERO
  UNTIL NOON MONDAY...WITH THE COLDEST WIND CHILLS OCCURRING FROM
  LATE EVENING THROUGH THE EARLY MORNING HOURS.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TWH
361 
WWUS43 KBIS 090627
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1227 AM CST MON JAN 9 2017

...WIND CHILL ADVISORY OVER MUCH OF EASTERN...CENTRAL...AND
NORTHWEST NORTH DAKOTA THROUGH MONDAY MORNING...

.A WIND CHILL ADVISORY CONTINUES FOR AREAS MAINLY NORTH AND EAST
OF THE MISSOURI RIVER...AND ALONG AND NORTH OF INTERSTATE 94.
WIND CHILLS AS LOW AS 30 BELOW ZERO IN THESE AREAS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF
YOU BECOME STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-021>023-025-035>037-091430-
/O.CON.KBIS.WC.Y.0005.000000T0000Z-170109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN
1227 AM CST MON JAN 9 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILLS TO TO 30 BELOW ZERO THROUGH MONDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
234 
WWUS43 KBIS 090904
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
304 AM CST MON JAN 9 2017

.WIND CHILL VALUES HAVE IMPROVED OVERNIGHT WITH WARMING OR STEADY 
TEMPERATURES. THEREFORE THE WIND CHILL ADVISORY HAS BEEN
CANCELLED.

NDZ001>005-009>013-021>023-025-035>037-091015-
/O.CAN.KBIS.WC.Y.0005.000000T0000Z-170109T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN
304 AM CST MON JAN 9 2017

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL VALUES HAVE IMPROVED OVERNIGHT WITH WARMING OR STEADY
TEMPERATURES. THEREFORE THE WIND CHILL ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 3:47 PM CST, 4 minutes earlier.

Area forecast discussion, Jan 8, 3:47 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
347 PM CST Sun Jan 8 2017

.SHORT TERM...(This evening through Monday)
Issued at 346 PM CST Sun Jan 8 2017

...The Monday morning commute will be affected by snow accumulations
of 1 to 3 inches...

Cold conditions again tonight with a wind chill advisory needed
across northern counties...then a quick shot of 1 to 3 inches of
snow late tonight and Monday morning...are the highlights in the
short term. The morning commute will be affected by this quick shot
of snow.

Currently...an arctic cold front extended from near Devils Lake
southward, and approaching the James River Valley. The arctic high
pressure center was over northern Saskatchewan. Northwest flow aloft
was well established.

Tonight the arctic high pressure center is forecast to move
southeastward...across the Dakotas...and over Minnesota and the Red
River Valley area by daybreak Monday morning. Overnight lows tonight
should range from around 5 below zero in the south to around 15
below zero in the north. Wind chill values will again dip to around
30 below zero across northern portions of the state. A wind chill
advisory will be issued...mainly for areas north and east of the
Missouri River...but not across the far south central.

Late tonight as the arctic high slides to our east, the northwest
flow aloft becomes flattened to a more west-to-east zonal flow, and
the first in a series of upper level shortwave impulses arrives in
western ND. Isentropic lift ensues in the southwest with a strong
h850 southerly wind flow increasing to around 30 knots by daybreak.
The southwest part of the state could see up to an inch of snow
before daybreak.

Monday morning around/after daybreak the isentropic lift increases
and broadens quickly across all of western and central ND...with the
strong h850 southerly flow expanding across all of western and
central ND. This is the time period when 1 to 3 inches of snow is
possible across northwestern and central ND. The northwest and north
central is favored for the most snowfall - 2 to 3 inches - before
noon CST.

Monday afternoon the area of strong isentropic lift should be off to
our northeast, possibly continuing for a short time in the Turtle
Mountains. For most of western and central ND, the afternoon will be
a snow-free period, with temperatures reaching into the lower 20s in
the far southwest.

.LONG TERM...(Monday night through Sunday)
Issued at 346 PM CST Sun Jan 8 2017

Another quick shot of 1 to 3 inches - mainly across the southwest
and south central - is in store for Monday night. Then the cold
arctic air returns by Tuesday night...with the coldest air of next
week from Wednesday night through Friday.

Monday night...a reinforced shot of arctic air pushes southeast
across the state. The models...especially the NAM...are indicating
strong frontogenesis coinciding with strong mid-level lapse rates
and plenty of available moisture. This could lead to a quick band of
snow developing over southwestern ND Monday evening...and continuing
across south central ND later Monday night. This could result in a
shot of 1 to 3 inches of snowfall - mainly south of highway 200.

After daybreak on Tuesday...the aforementioned system pushes east
for a relatively snow-free day. Brisk winds are possible Tuesday with
the cold advection. Current models are not suggesting strong winds,
but this will be something to keep an eye on, since the models have
not been capturing the stronger winds seen today across southwestern
ND. Temperatures remain cold with highs Tuesday mainly zero to 10
above.

Tuesday night/Wednesday a strong upper level shortwave and clipper
system move east across south central Canada. The southern end
of this system clips ND and brings a slight chance of light snow.

Wednesday night through Friday a very cold arctic high pressure
system is forecast to move out of the Canadian Front Range and move
into the Northern Plains. This could bring some of the coldest air
of the season...with high temperatures Thursday reaching only 5
below to the teens below zero...and low temperatures Thursday night
in the 25 to 30 below zero range - perhaps even lower in some
locales.

Models are hinting at a subtle warm-up for next weekend, though with
how well entrenched the cold airmass is over the area, hope is
fading that this will actually pan out.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1223 PM CST Sun Jan 8 2017

IFR conditions in light snow and blowing snow with northwest wind
gusts to 30kts will continue across southwest North Dakota this
afternoon. MVFR stratus across the James River Valley will clear
by this evening. Additional MVFR stratus across eastern Montana
will spread into western North Dakota late this afternoon and
evening. Widespread IFR/LIFR conditions are expected to develop
Monday morning area wide as a band of moderate snow impacts
western and central North Dakota.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon CST Monday for NDZ001>005-009>013-
021>023-025-035>037.

&&

SHORT TERM...JV
LONG TERM...JV
AVIATION...AYD
Hazardous weather outlook, Jan 8, 8:52 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
852 AM CST SUN JAN 8 2017

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-091500-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
852 AM CST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS TO 30 BELOW ARE POSSIBLE TONIGHT INTO MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-031>034-040>045-091500-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
852 AM CST SUN JAN 8 2017 /752 AM MST SUN JAN 8 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 8, 12:25 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1225 PM CST Sun Jan 8 2017

NDZ031>033-040>045-082030-
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-
Including the cities of...Beach...Medora...Dickinson...Marmarth...
Mott...New England...Elgin...Carson...New Leipzig...Bowman...
Hettinger...Fort Yates...Selfridge...Solen
1225 PM CST Sun Jan 8 2017 /1125 AM MST Sun Jan 8 2017/

...AREAS OF BLOWING SNOW SOUTHWEST WILL CONTINUE THIS AFTERNOON...

AREAS OF BLOWING SNOW WITH NORTHWEST WIND GUSTS TO 35 MPH WILL
CONTINUE THIS AFTERNOON ACROSS SOUTHWEST NORTH DAKOTA. VISIBILITY
BELOW ONE MILE IS POSSIBLE...ESPECIALLY IN OPEN COUNTRY. USE
CAUTION IF TRAVELING.

PJA
Special weather statement, Jan 8, 2:15 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Bismarck ND
215 PM CST Sun Jan 8 2017

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090900-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of...Crosby...Bowbells...Powers Lake...
Lignite...Columbus...Portal...Mohall...Glenburn...Sherwood...
Bottineau...Rolla...Dunseith...Rolette...Shell Valley...
St. John...Williston...New Town...Stanley...Parshall...Minot...
Velva...Towner...Drake...Rugby...Watford City...Killdeer...
Halliday...Beulah...Hazen...Center...Garrison...Washburn...
Underwood...Wilton...Turtle Lake...Mcclusky...Goodrich...Harvey...
Fessenden...Carrington...Beach...Medora...Dickinson...Mandan...
Bismarck...Steele...Tappen...Jamestown...Marmarth...Mott...
New England...Elgin...Carson...New Leipzig...Bowman...Hettinger...
Fort Yates...Selfridge...Solen...Linton...Strasburg...Napoleon...
Gackle...Lamoure...Edgeley...Kulm...Wishek...Ashley...Oakes...
Ellendale
215 PM CST Sun Jan 8 2017 /115 PM MST Sun Jan 8 2017/

...TWO ROUNDS OF ACCUMULATING SNOW LATE SUNDAY NIGHT THROUGH
MONDAY NIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA...

THE FIRST OF TWO ROUNDS OF ACCUMULATING SNOW IS FORECAST TO
DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATE SUNDAY NIGHT
INTO MONDAY MORNING. A SECOND ROUND IS FORECAST MONDAY EVENING
AND NIGHT. WIDESPREAD SNOWFALL AMOUNTS BETWEEN 2 AND 4 INCHES ARE
EXPECTED BY TUESDAY MORNING.

TRAVEL MAY BECOME DIFFICULT AT TIMES DUE TO REDUCED VISIBILITY
AND SNOW COVERED ROADS. USE CAUTION IF TRAVELING ACROSS THE AREA
MONDAY THROUGH MONDAY NIGHT.

PJA/JV

Nearby

Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.